Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 340, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2015, 5:11 PM CDT for Clay County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 18, 2015, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393
WUUS54 KJAN 182211
SVRJAN
MSC025-182245-
/O.NEW.KJAN.SV.W.0340.150818T2211Z-150818T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 510 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TREBLOC...OR
9 MILES NORTHEAST OF MONTPELIER...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CLAY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3375 8872 3374 8893 3381 8893 3381 8872
TIME...MOT...LOC 2210Z 263DEG 15KT 3381 8883
HAIL...1.00IN
WIND...60MPH
$$
192 follow-up statements
935
WWUS54 KJAN 182229
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT TUE AUG 18 2015
MSC025-182245-
/O.CON.KJAN.SV.W.0340.000000T0000Z-150818T2245Z/
CLAY MS-
529 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL CLAY COUNTY...
AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TREBLOC...OR
11 MILES NORTHEAST OF MONTPELIER...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL CLAY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3374 8884 3381 8887 3381 8872 3375 8872
TIME...MOT...LOC 2229Z 253DEG 22KT 3380 8877
HAIL...1.00IN
WIND...60MPH
$$
19012
WWUS54 KJAN 182243
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE AUG 18 2015
MSC025-182253-
/O.EXP.KJAN.SV.W.0340.000000T0000Z-150818T2245Z/
CLAY MS-
543 PM CDT TUE AUG 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAY COUNTY WILL
EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3374 8884 3381 8887 3381 8872 3375 8872
TIME...MOT...LOC 2241Z 263DEG 15KT 3380 8877
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:47 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 18, 3:47 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT TUE AUG 18 2015 .SHORT TERM... TODAY THROUGH FRIDAY MORNING... RAINY/STORMY PERIOD IS IN STORE OVER THE NEXT SEVERAL DAYS AS CONTINUING FEEDS OF MOISTURE ARE ADVECTED IN FROM THE SW OVER THE NEXT SEVERAL DAYS BEFORE A COLD FRONT MOVES IN LATER THIS WEEK. TODAY DECENT NEG. THETA-E ADVECTION HAS KEPT CENTRAL MS/NE LA SOMEWHAT DRIER EARLY THIS AFTERNOON...LEADING TO SOME DEWPOINTS MIXING OUT BETTER AND SLIGHTLY WARMER TEMP...BEFORE STORMS MOVING TO THE NE MOVE IN THE NEXT FEW HOURS. EXPECT THE BEST CHANCES FOR SHOWERS/STORMS GOING INTO LATE THIS AFTERNOON AND INTO THIS EVENING TO REMAIN IN THE E/SE BEFORE WEAKENING TONIGHT AND MOVING INTO THE N/NE. THERE COULD BE SOME DRYING TONIGHT BUT SOME GUIDANCE KEEPS SOME SHOWERS AROUND DUE TO MOISTURE ADVECTION AND KEPT SOME SLIGHT CHANCE SHOWERS THROUGH THE OVERNIGHT PERIOD. DECENT SRLY FLOW/MOISTURE ADVECTION SHOULD BRING IN SOME LOW STRATUS TONIGHT AND KEEP LOWS AROUND MID 70S. STRONG UPPER JET OVER THE NW ROCKIES WILL BEGIN TO TAKE SHAPE AND DEVELOP A DEEP LONGWAVE TROUGH GOING INTO WEDNESDAY OVER MOST OF THE CENTRAL/HIGH PLAINS. AS A DEEPENING SUB- 1000MB SFC LOW TAKES SHAPE OVER THE HIGH PLAINS/GREAT LAKES...A COLD FRONT WILL GRADUALLY MOVE TO THE E/SE WEDNESDAY. EXPECT THE MAIN EFFECTS IN THE ARKLAMISS WILL BE A RESPONSE IN THE LOW LEVEL WIND FLOW AS A S/WV MOVES THROUGH WEDNESDAY. DUE TO 25-30KT LOW LEVEL FLOW AND SOME HEIGHT FALLS...EXPECT MORE WIDESPREAD SHOWERS/STORMS ACROSS THE AREA. DUE TO PERSISTENT MOISTURE ADVECTION AND PW'S AROUND TO ABOVE 2 INCHES...HEAVY RAINFALL COULD BECOME A CONCERN. ALSO WITH DECENT LOW /MID-LEVEL FLOW...SOME MORE ORGANIZED CONVECTION WILL BE POSSIBLE AND A FEW STRONGER STORMS ARE POSSIBLE. DUE TO MORE MARGINAL LOW/MID- LEVEL LAPSE RATES...KEPT HWO CLEAR FOR NOW BUT WILL MONITOR TRENDS. AS THE UPPER TROUGH MOVES FURTHER E AND THE COLD FRONT MOVES ALONG CLOSER TO THE REGION...EXPECT THE LOW/MID LEVEL WIND FIELDS TO REMAIN FAIRLY STRONG AND FEED MOISTURE INTO THE FRONTAL BOUNDARY. EXPECT BEST AND HEAVIER RAIN CHANCES TO MOVE IN AS THE COLD FRONT SLIGHTLY SLOWS IN S/SE AR AND EXPECT SOME TRAINING OF SHOWERS/STORMS POSSIBLE IN THE DELTA GOING INTO THURS. MORNING. WPC HAS AN EXCESSIVE RAINFALL UNTIL 12Z THURSDAY AND WILL HAVE TO MONITOR TRENDS IN GUIDANCE FOR HEAVY RAINFALL/FLOODING POSSIBILITIES. BEST RAIN CHANCES WILL SLOWLY SLIDE SE THROUGH THE DAY WITH LOWS SLIGHTLY COOLER IN THE DELTA. AS THE FRONT GRADUALLY MOVES SE...EXPECT SHOWERS AND STORMS TO CONTINUE ON THURSDAY WITH MUCH COOLER HIGHS IN THE MID/UPPER 80S. FOR FORECAST ELEMENTS...HAD TO ADJUST HIGHS COOLER THE NEXT FEW DAYS DUE TO PRECIP COVERAGE...ESPECIALLY ON THURSDAY WITH TEMPS IN THE MID/UPPER 80S. GUIDANCE SEEMED CLOSE BUT A LITTLE WARM WITH AS MUCH RAINFALL COVERAGE AND INTENSITY AROUND. RELEVANT PORTION OF THE PREVIOUS LONG TERM DISCUSSION IS ATTACHED. /DC/ .LONG TERM... WEEKEND INTO NEXT WEEK... MID LEVEL RIDGE WILL BEGIN MOVING OUT OF FL ACROSS THE NORTHERN GULF. AS IT DOES SO...A RATHER POTENT WAVE WILL BE MOVING OUT OF THE CENTRAL PLAINS TOWARD THE MIDSOUTH REGION. THE INCREASING WIND FIELD BETWEEN THESE TWO SYSTEMS MAY ALLOW FOR SOME ROBUST CONVECTION SATURDAY OVER THE NORTH AS SURFACE DEWPOINTS APPROACH 80 AND VERTICAL TOTALS MOVE FIRMLY IN THE MID 20S. A MUCH MORE IMPRESSIVE WAVE WILL DROP RAPIDLY OUT OF THE NORTHERN PLAINS SAT/SUN WITH ITS ASSOCIATED COLD FRONT MOVING INTO N MS LATE SUNDAY NIGHT. UPPER RIDGE WILL HAVE MOVED WEST INTO W TX BY THIS TIME ALLOWING MORE OF A NW FLOW REGIME OVER THE AREA AND ENOUGH SUPPORT TO HELP PUSH THE SURFACE BOUNDARY SOUTHWARD ACROSS THE CWA MONDAY. WHILE DEEP LAYERED SHEAR DOES NOT LOOK THAT GOOD...INCREASED COOLING ALOFT WILL ALLOW FOR UPPER 20S VERTICAL TOTALS AHEAD OF THE FRONTAL BOUNDARY AND SOME CONCERN FOR ROBUST CONVECTION DURING MAX HEATING MONDAY. /26/DC/ .AVIATION...SCATTERED CONVECTION CONTINUES TO DEVELOP AHEAD OF NEXT DISTURBANCE LIFTING NORTH OUT OF SW LA. CONTINUED WITH SOME TEMPO TSRA AT KHBG AND KMEI WHILE COVERING REST OF AREA WITH VCTS AND WILL MONITOR FOR UPDATES AS NEEDED. 20-30 KT OF SOUTHERLY FLOW AT 925 MB WILL SUPPORT CONTINUED MOISTURE TRANSPORT AND LOW LEVEL ISENTROPIC UPGLIDE OVERNIGHT...RESULTING IN REDEVELOPMENT OF STRATUS WITH WIDESPREAD LOW MVFR/IFR CONDITIONS EXPECTED BEFORE SUNRISE WED. /AEG/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 90 74 88 / 22 64 50 61 MERIDIAN 72 87 72 86 / 31 67 36 64 VICKSBURG 75 90 73 87 / 22 58 62 61 HATTIESBURG 74 88 75 87 / 22 64 35 65 NATCHEZ 75 87 74 86 / 22 61 49 63 GREENVILLE 74 90 71 84 / 32 57 70 54 GREENWOOD 74 89 72 84 / 35 56 63 58 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/26/AEG
Hazardous weather outlook, Aug 18, 2:10 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT TUE AUG 18 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 210 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 08 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 18, 2:39 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE AUG 18 2015
MSZ066-074-182030-
JONES MS-FORREST MS-
239 PM CDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST AND
SOUTHERN JONES COUNTIES UNTIL 330 PM CDT...
AT 239 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER EASTABUCHIE...OR 8 MILES NORTH OF PETAL...MOVING NORTHEAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MOSELLE AROUND 245 PM CDT.
LAUREL AND ELLISVILLE AROUND 305 PM CDT.
TUCKERS CROSSING AROUND 320 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3143 8940 3151 8940 3170 8914 3147 8897
3143 8908 3143 8914 3141 8915 3134 8933
TIME...MOT...LOC 1939Z 233DEG 22KT 3146 8930
19Special weather statement, Aug 18, 3:00 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE AUG 18 2015 MSZ065-182045- COVINGTON MS- 300 PM CDT TUE AUG 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COVINGTON COUNTY UNTIL 345 PM CDT... AT 300 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COLLINS...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... COLLINS AROUND 310 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3159 8972 3180 8940 3165 8940 3156 8965 TIME...MOT...LOC 2000Z 237DEG 21KT 3161 8961 19
Special weather statement, Aug 18, 3:26 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 326 PM CDT TUE AUG 18 2015 MSZ066-182100- JONES MS- 326 PM CDT TUE AUG 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JONES COUNTY UNTIL 400 PM CDT... AT 326 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR TUCKERS CROSSING...OR 7 MILES EAST OF LAUREL...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MILL CREEK AROUND 345 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PINEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3159 8906 3169 8913 3178 8894 3163 8894 TIME...MOT...LOC 2026Z 237DEG 14KT 3165 8903 19
Special weather statement, Aug 18, 3:39 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT TUE AUG 18 2015
MSZ066-182115-
JONES MS-
339 PM CDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES COUNTY UNTIL
415 PM CDT...
AT 338 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF COLLINS...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN JONES
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3180 8940 3180 8926 3181 8926 3181 8923
3170 8916 3163 8940
TIME...MOT...LOC 2038Z 243DEG 13KT 3167 8940
19Special weather statement, Aug 18, 3:44 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 344 PM CDT TUE AUG 18 2015 MSZ049-182130- RANKIN MS- 344 PM CDT TUE AUG 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 430 PM CDT... AT 344 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BRANDON...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL RANKIN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3227 9001 3231 9003 3241 8987 3230 8982 TIME...MOT...LOC 2044Z 248DEG 13KT 3231 8997 19
Special weather statement, Aug 18, 4:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT TUE AUG 18 2015
MSZ050-182215-
SCOTT MS-
429 PM CDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCOTT COUNTY UNTIL 515
PM CDT...
AT 428 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FORKVILLE...OR NORTH OF MORTON...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HARPERVILLE AND HILLSBORO AROUND 445 PM CDT.
STEELE AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3236 8973 3245 8975 3258 8951 3257 8932
3250 8932
TIME...MOT...LOC 2128Z 242DEG 31KT 3244 8967
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:22 PM CDT | Special Weather Statement | JAN | Noxubee | 38 min |
| Aug 17, 7:45 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 44 min |
| Aug 17, 7:58 PM CDT | Tornado Warning | JAN | Noxubee | 20 min |
| Aug 17, 8:23 PM CDT | Flash Flood Warning | JAN | Noxubee, Winston | 2 hr |
| Aug 18, 2:25 PM CDT | Special Weather Statement | JAN | Copiah | 35 min |
| Aug 18, 2:39 PM CDT | Special Weather Statement | JAN | Jones | 51 min |
| Aug 18, 3:00 PM CDT | Special Weather Statement | JAN | Covington | 45 min |
| Aug 18, 3:26 PM CDT | Special Weather Statement | JAN | Jones | 34 min |
| Aug 18, 3:39 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| Aug 18, 3:44 PM CDT | Special Weather Statement | JAN | Rankin | 46 min |
| Aug 18, 4:29 PM CDT | Special Weather Statement | JAN | Scott | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.